Jun 14, 2001
I wonder if you will print and answer this. A friend of mine was misdiagnosed with TB and treated-ending up on a respirator and dying.She never indulged in drugs and was a virgin.. but.. during her 3rd day of treatment was tested for HIV- which returned +. The final diagnosis upon autopsy was that she had emphysema-which never showed on the x-rays.Could all the meds for the so called TB- have cause a + result for HIV (1)- early stages?
Response from Dr. Feinberg
TB medications cannot cause a positive HIV test. Something about this story doesn't ring true-- people don't have emphysema severe enough to die from with a normal chest X-ray. There are some essential facts which are missing here in order to make sense of these events.
please help. Thrush?
Transmit HIV/AIDS from kissing?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.